Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 33, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 24, 2004, 11:04 PM CDT for Hidalgo County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 11:04 PM CDT (04:04 UTC)
- Expired
- Apr 24, 2004, 11:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 84 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2399 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
689 WUUS54 KBRO 250404 SVRBRO TXC215-250430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1102 PM CDT SAT APR 24 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS * UNTIL 1130 PM CDT * AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR HIDALGO...DRIFTING SLOWLY EAST. * THE SEVERE THUNDERSTORM MAY ENCOMPASS THE CITY OF HIDALGO DURING THE NEXT HALF HOUR...BUT SHOULD GENERALLY BE CONFINED TO AREAS OF HIDALGO COUNTY ALONG THE RIO GRANDE. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2618 9834 2601 9838 2593 9809 2615 9804 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:45 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 24, 9:45 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 945 PM CDT SAT APR 24 2004 .DISCUSSION...12Z KBRO UPPER AIR SOUNDING SHOWS AN INVERSION AT 950 MB THIS MORNING. THE INVERSION IS NOT AS STRONG AS YESTERDAY AND 150 MB CLOSER TO THE SURFACE. THE ATMOPHERE ABOVE THE INVERSION IS ALMOST AS UNSTABLE AS YESTERDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON AND MAY BE STRONG. SURFACE OBSERVATION PLOTS SHOW A WIND SHIFT BOUNDARY OVER DEEP SOUTH TEXAS...WITH NORTHEAST WINDS OVER THE NORTHERN TIER OF COUNTIES AND SOUTHEAST WINDS ALONG THE RIO GRANDE RIVER. STRATUS HAS FILLED IN OVER THE AREA AND WILL HELP DELAY SURFACE HEATING SOMEWHAT. && .MARINE...SMALL CRAFT ADVISORIES WILL BE NECESSARY TODAY WITH SEAS 8 TO 10 FEET. SOUTHEAST WINDS OF 25 KNOTS WILL PERSIST THROUGH THE COASTAL WATER TODAY WITH 15 TO 20 KNOTS OVER THE LAGUNA MADRE. EXPECT INCREASING CHANCES FOR THUNDERSTORMS FOR THE LOWER TEXAS COASTAL WATERS AS A POLAR BOUNDARY APPROACHES ON SUNDAY. EXPECT A WIND SHIFT FROM SOUTHEAST TO NORTHEAST BY MONDAY AS HIGH PRESSURE MOVES IN FROM THE NORTH. && .AVIATION...EXPECT MVFR WEATHER THROUGH 24/20Z WITH INCREASING CHANCES FOR THUNDERSTORMS AFTER 20Z. IFR CONDITIONS ARE LIKELY AFTER 25/00Z DUE TO CEILINGS BELOW 1000 FEET AND THUNDERSTORMS IN THE VICINITY OF DEEP SOUTH TEXAS AIRFIELDS. && .BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ130-150-170-175. && SYNOPTIC/GRIDS...69 AVIATION/MARINE...53 MESO...VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 24, 4:39 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 439 PM CDT SAT APR 24 2004 TXZ248>257-251100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 439 PM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS DUE TO SWELLS NEAR 7 FEET. DEEP SOUTH TEXAS CAN EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AS A COLD FRONT APPROACHES. SOME SEVERE STORMS COULD DEVELOP THIS AFTERNOON AND TONIGHT...PRODUCING FREQUENT LIGHTNING...DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM POTENTIAL WILL CONTINUE ON SUNDAY...WITH RAIN CHANCES LINGERING THROUGH EARLY TUESDAY BEFORE HIGH PRESSURE TAKES CONTROL. RAIN CHANCES WILL DECREASE TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT. 59
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:56 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 49 min |
| Apr 25, 3:33 AM CDT | Flash Flood Warning | BRO | Kenedy | 117 min |
| Apr 25, 4:24 AM CDT | Special Marine Warning | BRO | 66 min | |
| Apr 25, 4:24 AM CDT | Special Marine Warning | BRO | 66 min | |
| Apr 25, 5:25 AM CDT | Special Marine Warning | BRO | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.